Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Feeling pins and needles sensation, heavy legs, breathless and tired. Looking for cure

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
pins and neddles, heavy legs breathless tired
Posted Sun, 2 Sep 2012 in General Health
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
I would be able to guide you better if you kindly furnish some details regarding your symptoms like,
1. The onset duration and progression of your symptoms ( wether recent , sudden or longstanding .)
2. Wether you are on any medications & details of the same ?
3. Wether you have had any blood tests of investigation or consulted your doctor for the above problem?
4. Wether you take any natural or multivitamin or calcium supplements ?

As of now it does seem that your symptoms could be most ptobably due to the underlying hormonal disorder you are suffering from , however there are also other possibilities like neuropathies , cardiovascular disorder or spinal cord disorders ( causing nerve compression etc .
So to confirm the diagnosis a thorough evaluation by a doctor including detailed history and physical examination & investigation are mandatory .
Kindly provide me the details of the same so that I can narrow down the possibilities and offer the best possible solution.
Hope I have answered your query.
Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Feeling pins and needles sensation, heavy legs, breathless and tired. Looking for cure 24 hours later
thyroidectomy age 18, hysterectomy 34. On thyroxine for about 17yrs now.
my health went into decline about 7yrs ago most felt like menopause hot flushes night sweats, tired not sleeping gaining weight, and lots of pain. i have been diagnosed with fribomialgera. Lots of other test, i have sleep aponia. I dont have carpal tunnel, but have pins and needles in my arms and legs. this can happen during the day and night it can wake me at night. very heavy legs and sob. every thing i do takes real effort.
Answered by Dr. Hema Yadav 6 hours later
Thanks for the follow up.
Yes your symptoms most probably are due to a neuropathic cause either due to the peri menopausal hormonal imbalances or a inflammatory disorder like fibromyalgia .
For appropriate management of the same you have to first confirm the diagnosis by getting evaluated by a neurologist .
The doctor after thorough examination and tests like Electromyography Nerve conduction studies , vit B12 and vit D levels , serum calcium magnesium , thyroid profile etc can conclude the best management approach which might include oral medications as well as injections.
Apart from the neurotonics the doctor might advise physiotherapy for faster relief from the same.
Since the pins and needles and heaviness in legs are so severe to disturb your sleep it is advisable not to neglect it and seek prompt consultation.
I assume you must have consulted your gynaecologist post hysterectomy and for evaluation of the menopausal symptoms which might indicate an underlying ovarian hormone imbalance( Lh , Fsh ,etc) which can be corrected in most conditions .
So please do not worry and do get yourself reevaluated. I understand that you have been undergoing a lot of stress and had multiple tests but please do not lose hope or hesitate for further investigation .
Meanwhile a healthy diet , if required prescription multivitamins and calcium supplements and daily exercise like yoga or brisk walking might help you in the long run to lead a healthier life.
Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor